Discussions By Condition: I cannot get a diagnosis.

itchy, painful rash (hives?!)

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: lakini241
  • March 20, 2009
  • 05:10 PM

About 3 years ago I had an ear infection and was on amoxicillin and after a few days I had terrible itchy uncomfortable rash all over my body. I stopped the meds immediately and took benedryl. It eventually went away but a few months later I began to itch again (for no apparent reason). This time the itch was concentrated on my chest, neck, chin, around my eyes, ears and nose. Sometimes my hands and feet itch (but a rash doesnt appear). I have been to my regular doctor, an allergist and a dermatologist. I have been on all kinds of creams, lotions and meds. I started using detergent and soaps that are free of dyes and perfumes. I try to use natural and sensitive skin products. I tried changing my diet and I am careful about the materials of my clothes (I wear a lot of cotton). I even was on an anti-anxiety med. It shows up gradually but there is nothing to do to make it stop and it lasts several weeks and eventually turns flakey and goes away. It will go away for a week or two and then come back. It is itchy, uncomfortable (I can't sleep unless I take benedryl) and even is painful. Plus it looks terrible! Any help or advice would be great. Its been going on for 3.5 years now and I am willing to try anything!!:confused:

Reply Flag this Discussion

2 Replies:

Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?